Thunderstorm Wind, Love
- When
- July 16, 5:10 PM CST
- Where
- Love County, 1.8 mi SE of Burneyville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.890, -97.280
A couple severe wind reports were received across north-central Oklahoma on the 16th associated with isolated thunderstorm development during the late afternoon and evening of the 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A couple severe wind reports were received across north-central Oklahoma on the 16th associated with isolated thunderstorm development during the late afternoon and evening of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 16, 2:52 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 352 PM CDT Fri Jul 16 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 119 PM CDT Fri Jul 16 2021 With the upper level wave moving off slowly to the east, precipitation has dwindled. However, with a moist and unstable airmass in place and possibly some lingering boundaries, some isolated afternoon convection will still be possible, with the greater chances being across eastern Oklahoma (under the influence of the departing low). Not much change in the environment tomorrow, so expect to see similar low chances for isolated showers and storms (with the better chances in the east). While heat indices don't quite reach heat advisory criteria (looking at heat indices in the upper 90s to just over 100 across much of the area tomorrow afternoon, driven largely by dewpoints in the mid 60s to lower 70s), mostly clear skies and light winds will drive up the wet bulb globe temperature. Heat precautions are recommended. Day && .LONG TERM... (Saturday night through next Thursday) Issued at 329 PM CDT Fri Jul 16 2021 Sunday's weather will, more or less, be a continuation of Saturday's weather, as the overall atmospheric layout over the southern Plains will remain basically unchanged. The only meaningful difference might be surface boundaries, if significant convection occurs on Saturday or Saturday night. A shortwave trough aloft will move through the southwestern Midwest and southern Plains Sunday night through Monday night. It will bring support for increasing convection to the region during that time period. Its effects, including residual surface boundaries, will linger for a few days, before large-scale ridging aloft clamps off most of the precipitation by the middle to late part of next week. As the ridge aloft expands from the central Rockies/Great Basin into the central Plains, it will also tend to raise temperatures both aloft and at the surface. This should eventually bring an end to the nearly month-long stretch of near- or below-average daily maximum temperatures that has been occurring over much of our forecast area. Deterministic medium-range models show various small disturbances within the larger ridge next week, but at this point, those are more for entertainment purposes than they are for meaningful forecasts, given the large amount of variability between models and model runs. CmS && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Fri Jul 16 2021 Generally VFR conditions and light winds will prevail. A few isolated storms will continue to be possible (mainly during the afternoon periods), but coverage and probability are too low to mention at any TAF site. Day && .UPPER AIR... Issued at 1226 AM CDT Fri Jul 16 2021 No upper air flights are scheduled for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 94 72 89 / 10 20 20 30 Hobart OK 73 96 72 92 / 10 10 20 30 Wichita Falls TX 75 97 74 95 / 10 10 10 20 Gage OK 70 97 70 92 / 10 20 30 30 Ponca City OK 71 89 70 89 / 30 20 20 30 Durant OK 74 94 73 94 / 20 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...14
Hazardous Weather Outlook National Weather Service Norman OK 124 PM CDT Fri Jul 16 2021 OKZ004>048-050>052-TXZ083>090-171830- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 124 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated thunderstorms are possible this afternoon and tonight, generally along and east of I-35. However, there is some uncertainty this afternoon and tonight due to impacts from the last night and this morning's activity. Locally heavy rain will be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit on Saturday. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .Thunderstorms... Thunderstorm chances will continue across at least part of the area through the middle of next week. While some strong thunderstorms are possible, the potential for organized severe weather is low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
606 PM CDT Fri Jul 16 2021
OKZ050-162330-
Love OK-
606 PM CDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Love County Until 630 PM
CDT...
AT 605 PM CDT, a strong thunderstorm was located near Burneyville,
moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Marietta and Burneyville.
This includes Interstate 35 between mile markers 10 and 15.
LAT...LON 3382 9720 3385 9717 3390 9718 3392 9721
3390 9725 3386 9726 3389 9731 3386 9732
3388 9733 3387 9734 3385 9733 3386 9735
3384 9736 3392 9739 3403 9721 3388 9708
TIME...MOT...LOC 2305Z 232DEG 15KT 3389 9729
WRThe Dallas/Ft Worth radar (KFWS), 146 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
Relayed through NWSchat. Time is radar estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975009, 975010.